Tuesday, 27 September 2011

dizzy

So I have been having some weird symptoms recently ... the biggest being dizzyness ...... all the time ... its horrid ... especially when at the top of some very steep stairs at work with your arms full! ... some weird dreams ... not sleeping well ... and headaches. I put it all down to tiredness ... but you do start getting little worries ... is it a tumor? ... is there something wrong with me?

I had been feeling weird for about 3 weeks when I saw this tweet last week ...


... and I suddenly realised ......... I had run out of my anti-depressants last month. My doctor (who I have to say is really lovely) had given me 4 months repeat prescription and that run out over the summer ... I kept meaning to go back, but didn't ... so I hadn't taken any for a month now.

I had a quick look at side effect from coming of them suddenly and saw that I had most of the withdrawal symptoms:
  • dizziness
  • vertigo/light-headedness
  • nausea
  • fatigue
  • headache
  • insomnia
  • abdominal cramps
  • chills
  • increased dreaming
  • agitation
  • anxiety
The only ones I didn't have were abdominal cramps, agitation and anxiety.

It was actually a relief to know what was wrong with me.

I want to come off the anti-depressants anyway ... I was on them due to stress and my break-down not 'depression' as in feeling miserable. (I say miserable ... I am not making light of depression, I have spent years and years in the past seriously depressed and wanting to die, so I do know the difference) but I am not there now, and it was my 'body' that was depressed these last few years, totally exhausted and stressed, not my mind. But I am soooo much better now. I managed to start a new job a couple of months ago without feeling stressed in anyway or have any headaches, which when you think this time last year I couldn't leave the house without having a panic attack is a big thing.


Some people have said I should go back to my doctors, go back on the pills and then come off them in a controlled way ... but my natural instinct is to 'ride-it-out'. I have lived with these weird symptoms for a few weeks now and although the worst is the dizziness and light-headedness, which is horrid ... I really don't want to go back on them, just to come back off ... I am not sure how long it will take for them to get out of my system, but I hope it wont be long :/

I am not complaining, I am just relieved its nothing serious and all I can say is thank you twitter! haha

2 comments:

  1. aww sorry you haven't been doing so well recently and the fantastic way to find out what was wrong. I would say God wanted you to come off them now or you would have remembered to order some more! In 3 weeks most of it should be out of your system so if you aren't free of symptoms in a week I would see your dr just to be sure. I'm happy for you that you feel ready to come off them :-) xxx

    ReplyDelete
  2. HiMaria, just come across your post and its so timely for me as i have just decreased my Citalopram and am having the same symptoms :(
    Thanks for sharing,its not as scary knowing they really are just withdrawl symptoms and not some horrid illness! glad you feel stronger now, i think you just know when the time is right xxx Justine

    ReplyDelete

I love reading your comments ... thank you xx

Related Posts Plugin for WordPress, Blogger...